MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; GEI
Model Number EB010
Medical Device Problem Codes Defective Component (2292); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the event unit was returned to applied medical for evaluation.Engineering observed that the trigger lock, a metal component located at the bottom of the trigger, was deformed.Based on the condition of the returned unit, it is likely that the reported event was caused by deformation of the trigger lock, which is used to engage and disengage the trigger from the handle.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has recently implemented component enhancements intended to further minimize the potential for this type of event to occur.
 
Event or Problem Description
Procedure performed: sigmoid resection.During the intervention, after having already made 14 shots of the voyant 5mm fusion clamp, the handle remained stuck.The surgeon closed the jaws by pressing the handle, delivered the energy to seal the tissue, passed the blade and cut the tissue, but at the time of opening the handle to open the jaws was run aground.The surgeon had to finish the surgery with another clamp.After trying to unclog the clamp, jump the small metal piece that allows the handle to close and open.This piece was hooked to the handle with adhesive tape so that there is proof of which piece it is.Additional information received from sales representative by email on 06/18/2018: the blade did not get stuck.What got stuck was the handle.The surgeon was able to release the jaws from the tissue after energy delivery and tissue transection.The tissue was removed well, without tissue damage or bleeding.The surgeon found a resolution by changing the device.The hospital warehouse kept the sample so that we can pick it up.Patient status: no patient injury or illness occur associated with the complaint event.

Brand Name
EB010, VOYANT 5MM FUSION 37CM, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7695820
Report Number2027111-2018-00228
Device Sequence Number1409985
Product Code GEI
UDI-Device Identifier00607915117856
UDI-Public(01)00607915117856(17)190208(30)01(10)1301696
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K141288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2019
Device Model NumberEB010
Device Catalogue Number101462801
Device Lot Number1301696
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2018
Initial Report FDA Received Date07/17/2018
Patient Sequence Number1